Going through Fertility treatment is definitely a roller coaster ride. Usually I love roller casters. I used to be the kid who measured the success of a theme park day by how many roller coasters I rode on. I never got motion sick. I loved the wind rushing past me, the ups and downs, the quick turns and getting flipped head over heels. But this roller coaster is different.
Last week I left the fertility clinic after getting news that nothing was developing the way it should, and that after a week of my estrogen levels rising and plummeting unpredictably. I was super frustrated, and then on my drive home (which should take an hour) I got stopped and rerouted too many times to count, roads were closed left right and centre. I started getting annoyed when two hours after getting out of the clinic I still wasn’t home. Add to that the fact that the radio wasn’t playing good music, and a bunch of pushy drivers… I pulled into a parking lot shaking with fury! I was so angry I didn’t feel it was safe for me to drive. I sat in my car for about twenty minutes waiting for my blood to stop boiling before going to get myself a decaf latte and head home.
I was still grumpy when I got in and just sat on the couch stewing for a while until my AMAZING hubby was done work. He came into the living room to chat with me. He asked me what had happened, and I ranted through all the things that had annoyed me. His response was “Okay, but what’s really got you upset?” I felt the tears sting my eyes as I admitted both to him and to myself that the real problem was that things weren’t going my way, I didn’t get my way at the clinic, the radio wasn’t programmed to play songs my way, I couldn’t drive my way home, the other drivers didn’t drive my way. I just wanted something to go my way.
When you’re taking fertility drugs, it messes with not only your body but also your mind. The medication I have been taking gives me hot flashes. When I first started on this med (which is only taken for a 5 day stretch) I used to count down the days until the hot flashes would subside (according to the info sheet, they are supposed to stop 2 days after taking the last of the pills). I have since realized that my body takes longer than that to get rid of this side effect. I also am more emotional on this medication. I feel like I have a little Incredible Hulk is sitting on my chest. I try so hard to keep it inside so that no one else has to feel it’s fury. I don’t think these extra hormones give me the right to be a b****. I’ve also been finding that I have little or no will power, and my weight has been climbing. This doesn’t really help with any of the other symptoms.
But there are ups on this roller coaster. The fun belly tickling crests. I have got an amazing partner in this journey and I know that what we have is a wonderful blessing. He has been so patient and understanding throughout this process, and I know that this has only made us a stronger more united team.
There are also days of good news, sometimes my body gets the memo and joins the party. Better late than never, right? The hot flashes eventually stop. I can still smile and laugh and I feel a lot of joy when I look at the blessings in my life. I have a lot of hope for the future.
Even if the treatment goes perfectly, there’s no guarantees I’ll get pregnant. That isn’t the end of the world. My hubby and I have big plans and I know that together we can make it through.
In the meantime while I’m on this ride I have to remember when I’m at the lows that another belly tickling high is around the corner. I just have to be patient.